Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2013, 8:56 AM CDT for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 8:56 AM CDT (13:56 UTC)
- Expired
- May 25, 2013, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:07 AM CDT | FLASH FLOOD | 10 W Karnes City, TX | HIGHWAY 72 EAST IS CLOSED FOR HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WGUS54 KEWX 251356
FFWEWX
TXC013-255-493-251700-
/O.NEW.KEWX.FF.W.0015.130525T1356Z-130525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ATASCOSA COUNTY...
SOUTHERN KARNES COUNTY...
SOUTHWESTERN WILSON COUNTY...
* UNTIL NOON CDT.
* AT 850 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. RAINFALL RATES OF 3 TO 4 INCHES PER HOUR WERE ESTIMATED BY RADAR
ACROSS NORTHERN LIVE OAK AND NORTHERN BEE COUNTIES MOVING SLOWLY
NORTH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPBELLTON...CHRISTINE...JOURDANTON...KARNES CITY...KENEDY...
PLEASANTON...FALLS CITY...LEMING AND SMITHSON VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2870 9867 2915 9850 2911 9841 2915 9838
2901 9795 2878 9762 2866 9777 2868 9786
2871 9791 2869 9801 2877 9810 2862 9831
$$1 follow-up statement
847
WGUS74 KEWX 251507
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT SAT MAY 25 2013
TXC013-255-493-251700-
/O.CON.KEWX.FF.W.0015.000000T0000Z-130525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON TX-KARNES TX-ATASCOSA TX-
1007 AM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EASTERN
ATASCOSA...SOUTHERN KARNES AND SOUTHWESTERN WILSON COUNTIES...
AT 954 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT CLUSTERS OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING
SLOWLY NORTH ACROSS WILSON...EASTERN ATASCOSA AND KARNES COUNTIES.
RADAR ESTIMATES 3 TO 5 INCHES OF RAIN PER HOUR FALLING IN STORMS
ENTERING KARNES AND ATASCOSA COUNTIES.
OTHER LOCATIONS IN THE WARNING AREA INCLUDE KARNES CITY...
JOURDANTON...PLEASANTON AND LEMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 2870 9867 2915 9850 2911 9841 2915 9838
2901 9795 2878 9762 2866 9777 2868 9786
2871 9791 2869 9801 2877 9810 2862 9831
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:58 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CDT SAT MAY 25 2013 .AVIATION... FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN 1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES. TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 91 71 91 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 86 69 89 70 90 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 86 70 91 71 90 / 60 20 10 - - BURNET MUNI AIRPORT 84 68 88 69 89 / 60 20 10 - - DEL RIO INTL AIRPORT 88 73 92 73 95 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 84 69 88 70 88 / 60 20 10 - - HONDO MUNI AIRPORT 88 71 91 71 93 / 60 20 10 - - SAN MARCOS MUNI AIRPORT 86 70 90 71 90 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 85 71 89 71 89 / 50 20 10 - - SAN ANTONIO INTL AIRPORT 87 72 90 72 91 / 60 20 10 - - STINSON MUNI AIRPORT 87 71 90 72 91 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CDT SAT MAY 25 2013 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE SIGNIFICANTLY THIS EVENING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 25, 7:28 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 AM CDT SAT MAY 25 2013 TXZ172-190-251315- BLANCO-BURNET- 728 AM CDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO AND SOUTHERN BURNET COUNTIES UNTIL 815 AM CDT... AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CYPRESS MILL...OR 7 MILES SOUTHEAST OF ROUND MOUNTAIN...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARBLE FALLS... SPICEWOOD... MEADOWLAKES... SMITHWICK... OATMEAL... COTTONWOOD SHORES... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3074 9835 3070 9805 3030 9820 3034 9836 TIME...MOT...LOC 1228Z 191DEG 25KT 3045 9823
Local storm report, May 25, 8:03 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
THE USGS RIVER GAGE OLMOS CREEK AT DRESDEN HAS RISEN TO
12.7 FEET WHICH IS JUST ABOVE MAJOR FLOOD STAGE
&&
EVENT NUMBER EWX1300483
SBSLocal storm report, May 25, 8:05 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 1 ENE BALCONES HEIGHTS 29.49N 98.54W
05/25/2013 M7.00 INCH BEXAR TX TRAINED SPOTTER
SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT
&&
EVENT NUMBER EWX1300484
SBSLocal storm report, May 25, 8:09 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
INCLUDING WEIDNER RD AND LOOKOUT RD
&&
EVENT NUMBER EWX1300485
SBSLocal storm report, May 25, 8:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SSE CASTLE HILLS 29.51N 98.51W
05/25/2013 M8.77 INCH BEXAR TX NWS EMPLOYEE
8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
INCHES OR MORE FELL IN OVER SIX HOURS
&&
EVENT NUMBER EWX1300486
SBSLocal storm report, May 25, 8:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
FLOOD STAGE
&&
EVENT NUMBER EWX1300487
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| May 25, 4:45 AM CDT | Areal Flood Advisory | EWX | Kendall | 105 min |
| May 25, 5:34 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 116 min |
| May 25, 6:06 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 6:06 AM CDT | Tornado Warning | EWX | Bexar, Comal | 24 min |
| May 25, 7:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
| May 25, 8:49 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| May 25, 9:01 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 36 hr |
| May 25, 9:42 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more | 3 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 35 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 47 hr |
| May 25, 9:58 AM CDT | River Flood Warning | EWX | Bexar | 16 hr |
| May 25, 10:22 AM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:59 AM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| May 25, 11:15 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| May 25, 11:17 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 43 min |
| May 25, 11:42 AM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 25, 11:51 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more | 3 hr |
| May 25, 11:55 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 35 min |
| May 25, 5:25 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.